• Begin adriamyacin (red devil) I have heard it called. Is is really that horrible?

    Asked by Keephopealive on Thursday, February 16, 2012

    Begin adriamyacin (red devil) I have heard it called. Is is really that horrible?

    An oncology nurse told me that one chemo I had before, cysplatin, was worse and I totally did ok on that....so I wasn't as nervous but as time draws nearer I am getting nervous...did taxol, did fine with it but it didn't work on the cancer well enough s...

    8 Answers from the Community

    8 answers
    • PinkD's Avatar

      If I allow my mind to recreate the scene of the Adriamycin push, I will actually start to feel a little nauseated 6 years later! That being said, to echo an earlier answer, the anti-nausea meds are great if you take them as directed. I never threw up but just felt rotten 2 days after. I also had 4 rounds (with Cytoxan), on Tuesday afternoons, and it took me 3 rounds to figure out that I should take Thursday off instead of Wednesday! And as has been mentioned, each round got worse. That last one--again no vomiting--but every square inch of my body hurt and soooo nauseous! They always had me hold a bunch of ice in my mouth why they were pushing the Adriamycin to prevent mouth sores--it must have worked because I never had any. I did have major taste alterations. Coffee all of a sudden tasted horrible which was highly unusual for me. Water was hard to drink, also, and I became an expert in making all kinds of infused waters because my mouth was so dry that I needed to drink but couldn't stomach plain water then. So yeah, Adriamycin was my least favorite part of chemo, but it was very doable and very worth it.

      about 6 years ago
    • justbreathe's Avatar

      I am sorry to say that Adriamycin was very rough for me. I am three years out of chemo and I would not want to repeat that dark place again. The doctor had me on four different anti-nausea drugs. I never threw up but the hollow pit in my stomach was wrenching. I was given the Neulasta shot too. The bone pain was over the top. Never did I think my body could hurt so much.
      What I have read above my comments, is people being real about their expierance. Chemo is difficult but at this time it is what is saving lives too.
      I hope this drug will be different for you. I am sorry that you are going through this.

      about 6 years ago
    • attypatty's Avatar

      Dear Keephopealive:
      I love your screen name - it says it all! I did four cycles of dose dense AC beginning just before Thanksgiving last year and finished after New Year's. What a way to spend the holidays! Fatigue was the worst side effect for me - there were days I just slept for hours. I never denied myself a nap when I felt I needed one. The nausea was pretty well controlled by the meds, but I did feel like I had morning sickness 24/7, but it was not unbearable. I also experienced the bone pain and found Aleve helped considerably.
      All that being said, meditation and guided imagery helped me to endure the treatment and side effects because it kept it all in perspective. I really enjoy Bellaruth Napatstek who has voiced over guided imagery and affirmative statements with relaxing music. Here is her website: Guided Imagery & Meditation by Belleruth Naparstek - CDs, MP3s ...www.healthjourneys.com/
      I borrowed the CDs for free from my hospital's library so that may be a source for you as well if you don't want to buy the CDs. You can also download to your ipod or MP3 player. The meditation helped not only because it allowed utter relaxation but also because it made me focus on the curative part of chemotherapy. I never say just "chemo" because that's just the drug part. I always include the "therapy" because that's the helping part, the part that's killing cancer cells and making me regain my health. Therapy comes from the Greek word meaning "Healing" and if you concentrate on that aspect of chemotherapy, then the side effects seems easier to endure.

      about 6 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more endometrial (uterine) cancer questions.  Also, don't forget to check out our Endometrial (Uterine) Cancer page.